Vol. 15, No. 8, 2021

Download this article
Download this article For screen
For printing
Recent Issues

Volume 15
Issue 8, 1865–2122
Issue 7, 1593–1864
Issue 6, 1343–1592
Issue 5, 1077–1342
Issue 4, 821–1076
Issue 3, 569–820
Issue 2, 309–567
Issue 1, 1–308

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
 
Other MSP Journals
Bigness of the tangent bundle of del Pezzo surfaces and $D$-simplicity

Devlin Mallory

Vol. 15 (2021), No. 8, 2019–2036
Abstract

We consider the question of simplicity of a -algebra R under the action of its ring of differential operators DR. We give examples to show that even when R is Gorenstein and has rational singularities, R need not be a simple DR-module; for example, this is the case when R is the homogeneous coordinate ring of a smooth cubic surface. Our examples are homogeneous coordinate rings of smooth Fano varieties, and our proof proceeds by showing that the tangent bundle of such a variety need not be big. We also give a partial converse showing that when R is the homogeneous coordinate ring of a smooth projective variety X, embedded by some multiple of its canonical divisor, then simplicity of R as a DR-module implies that X is Fano and thus R has rational singularities.

Keywords
$D$-simplicity, tangent bundle, bigness of tangent bundle, positivity of vector bundles, differential operators, Fano varieties
Mathematical Subject Classification 2010
Primary: 13N10
Secondary: 14B05, 14J60
Milestones
Received: 2 March 2020
Revised: 23 November 2020
Accepted: 22 December 2020
Published: 10 November 2021
Authors
Devlin Mallory
Department of Mathematics
University of Michigan
Ann Arbor, MI
United States